Alert archive / Mississippi / River Flood Warnings in 2011

River Flood Warning 1, NWS New Orleans, LA

January 8, 2011Hancock County, Mississippi

NWS New Orleans, LA issued this river flood warning at Jan 8, 2011, 10:27 AM CST for Hancock County, Mississippi. It took effect at Jan 10, 2011, 12:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2011, 10:27 AM CST (16:27 UTC)
In effect from
Jan 10, 2011, 12:00 AM CST
Expired
Jan 10, 2011, 8:19 AM CST
In force
8 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Hancock County, MS

The river

Written for the forecast point Jourdan River at Kiln (KLNM6).

Action stage
5 ft
Minor stage
6 ft
Moderate stage
8 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481660, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WGUS44 KLIX 081627
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1027 AM CST SAT JAN 8 2011

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

THE JOURDAN RIVER NEAR KILN AFFECTING HANCOCK COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS AND FOR WIND DRIVEN TIDES ON 
SUNDAY. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY 
RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC045-091027-
/O.NEW.KLIX.FL.W.0001.110110T0600Z-110110T1200Z/
/KLNM6.1.ER.110110T0600Z.110110T0600Z.110110T0600Z.NO/
1027 AM CST SAT JAN 8 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE JOURDAN RIVER NEAR KILN.
* FROM LATE SUNDAY NIGHT TO MONDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 9:30 AM SATURDAY THE STAGE WAS 1.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR 6.0 FEET BY LATE 
  SUNDAY NIGHT.
* IMPACT...AT 6.0 FEET...WATER WILL COVER MOST OF THE RIVER DOCK 
  PROPERTY AND RESIDENTIAL PROPERTY ON THE SOUTH BANK.

$$
4 follow-up statements
183 
WGUS84 KLIX 090320
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
920 PM CST SAT JAN 8 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  JOURDAN RIVER NEAR KILN AFFECTING HANCOCK COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC045-092120-
/O.CON.KLIX.FL.W.0001.110110T0600Z-110110T1200Z/
/KLNM6.1.ER.110110T0600Z.110110T0600Z.110110T0600Z.NO/
920 PM CST SAT JAN 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE JOURDAN RIVER NEAR KILN.
* FROM LATE SUNDAY NIGHT TO MONDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 8:30 PM SATURDAY THE STAGE WAS 2.9 FEET. 
* THE FLOOD STAGE IS 6.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  MONDAY MORNING.
* IMPACT...AT 6.0 FEET...WATER WILL COVER MOST OF THE RIVER DOCK 
  PROPERTY AND RESIDENTIAL PROPERTY ON THE SOUTH BANK.

$$
932 
WGUS84 KLIX 100049
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
649 PM CST SUN JAN 9 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...
 
  THE JOURDAN RIVER NEAR KILN AFFECTING HANCOCK COUNTY
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC045-101200-
/O.EXT.KLIX.FL.W.0001.000000T0000Z-110110T1200Z/
/KLNM6.1.ER.110110T0600Z.110110T0600Z.110110T0600Z.NO/
649 PM CST SUN JAN 9 2011

...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE JOURDAN RIVER NEAR KILN.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:30 PM SUNDAY THE STAGE WAS 5.2 FEET. 
* THE FLOOD STAGE IS 6.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER 
  MIDNIGHT AND FALL BACK TO AROUND 5.5 FEET BY LATE MONDAY MORNING.
* IMPACT...AT 6.0 FEET...WATER WILL COVER MOST OF THE RIVER DOCK 
  PROPERTY AND RESIDENTIAL PROPERTY ON THE SOUTH BANK.

$$

98/SO
314 
WGUS84 KLIX 100354
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
954 PM CST SUN JAN 9 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...
 
  THE JOURDAN RIVER NEAR KILN AFFECTING HANCOCK COUNTY
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC045-102154-
/O.EXT.KLIX.FL.W.0001.000000T0000Z-110110T2217Z/
/KLNM6.1.ER.110110T0302Z.110110T1200Z.110110T1617Z.NO/
954 PM CST SUN JAN 9 2011

...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE JOURDAN RIVER NEAR KILN.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:30 PM SUNDAY THE STAGE WAS 6.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE FLOOD STAGE IS 6.0 FEET. 
* FORECAST...DUE TO ADDITIONAL RAINFALL IN THE AREA...THE RIVER IS 
  NOW EXPECTED TO CONTINUE RISING TO NEAR 7.5 FEET BY EARLY TO MID 
  MORNING TOMORROW. THE RIVER IS STILL EXPECTED TO FALL BELOW FLOOD 
  STAGE BY LATE TOMORROW MORNING OR EARLY TOMORROW AFTERNOON.
* IMPACT...AT 8.0 FEET...THE RIVER DOCK RESTAURANT WILL FLOOD. DRAINAGE
  DITCHES ALONG MISSISSIPPI HIGHWAY 43 WILL BE RUNNING FULL AND NEAR 
  THE SHOULDER OF THE ROAD AT THE BRIDGE APPROACH. WATER WILL COVER 
  MOST OF THE RIVER DOCK PROPERTY AND RESIDENTIAL PROPERTY ON THE 
  SOUTH BANK.

$$
202 
WGUS84 KLIX 101419
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
819 AM CST MON JAN 10 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...
 
  JOURDAN RIVER NEAR KILN AFFECTING HANCOCK COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC045-101449-
/O.CAN.KLIX.FL.W.0001.000000T0000Z-110110T2217Z/
/KLNM6.1.ER.110110T0302Z.110110T0730Z.110110T0845Z.NO/
819 AM CST MON JAN 10 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE JOURDAN RIVER NEAR KILN.
* AT  7:30 AM MONDAY THE STAGE WAS 3.9 FEET.
* FELL BELOW FLOOD STAGE AT  2:45 AM MONDAY.
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO -0.6 FEET BY TOMORROW
  MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jan 8, 4:20 AM CST, 6 hours 7 minutes earlier.

Area forecast discussion, Jan 8, 4:20 AM CST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
420 AM CST SAT JAN 8 2011

.SHORT TERM...
WILL BE ISSUING A WINTER STORM WATCH THIS MORNING FOR THE NORTHERN
MOST TIER OF COUNTIES AND PARISHES ALONG THE MISS/LA STATE LINE.
THIS WILL BE MAINLY FOR MODERATE OR POSSIBLY HEAVY SLEET SUNDAY.
SOME LIGHT SLEET MIXED WITH RAIN MAY PRESENT ITSELF EARLY SUNDAY
MORNING BUT SHOULD NOT BE A PROBLEM. AS WE MOVE THROUGH THE DAY
SUNDAY RAIN WILL MIX WITH SLEET DURING THE AFTERNOON SUNDAY BEFORE
BECOMING ALL SLEET LATE SUN AFTERNOON/EVENING. SFC TEMPS WILL
CONTINUE TO COOL AS SOME RAIN WILL STILL BE PRESENT WITH MOSTLY
SLEET SUN EVENING CAUSING FREEZING RAIN CONDITIONS FOR A SHORT
TIME SUN EVENING. IF THIS SITUATION OCCURS...IT WILL POSE A GREAT
RISK TO PERSONS TRAVELING THROUGH THE WATCH AREA SUN NIGHT AND
MONDAY MORNING. THOSE EXPECTING TO TRAVEL DURING THIS TIME SHOULD
STAY UPDATED WITH THE LATEST FCAST CONCERNING THIS WX SCENARIO.

TO THE SOUTH OF THE WATCH AREA...SOME SLEET MAY MIX INTO SOME
AREAS NORTH OF LAKE PONTCHARTRAIN BUT AT THIS TIME IS NOT
EXPECTED TO BE A PROBLEM. THIS COULD CHANGE AND PERSONS IN AREAS
SOUTH OF THE WATCH SHOULD ALSO STAY UP WITH THE LATEST FCAST.

ALONG AND SOUTH OF LAKE PONTCHARTRAIN...HEAVY RAIN AND
THUNDERSTORMS WILL BE THE CONCERN. RAIN MAY BE HEAVY ENOUGH AT
TIMES TO CAUSE SOME MINOR FLOODING OF RAINWAYS AND LOW LYING AREAS
WITH POOR DRAINAGE. ALONG THE COASTAL PARISHES OF SE LA...THE
POTENTIAL FOR SEVERE TS WILL EXIST AS THIS AREA MOVES INTO THE
WARM SECTOR SUNDAY. THE COASTAL WATERS WILL HAVE THE LARGEST RISK
OF SEVERITY AS ALL OF THE COASTAL WATERS ARE EXPECTED TO MOVE
THROUGH THE WARM SECTOR. OBVIOUSLY THERE IS A LOT OF WX CHALLENGES
GOING ON WITH THIS SYSTEM AND A MYRIAD OF WEATHER ELEMENTS WILL BE
PROBABLE. AS CONFIDENCE INCREASES WITH RESPECT TO WINTER AND SEVERE
WX...PERSONS WITH TRAVEL PLANS ARE ADVISED TO KEEP UP WITH THE
LATEST FORECAST FROM YOUR FAVORITE MEDIA OUTLET.

.LONG TERM...
NOT A LOT CHANGING IN THE LONG TERM. NEXT SYSTEM LOOKS TO AFFECT
THE AREA BY NEXT WEEKEND.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. HIGH CLOUDS WILL
TRACK ACROSS THE AREA TODAY. EXPECT NORTH TO NE WINDS UNDER 10 KTS.

MEFFER
&&

.MARINE...
HAVE CONTINUED WITH SMALL CRAFT ADVISORY FOR COASTAL WATERS EAST OF
THE MISSISSIPPI RIVER AND SOUNDS PLUS EXCLUDING THE TIDAL LAKES. AS
WINDS FALL BELOW SCY CRITERIA TODAY...WILL HAVE EXERCISE CAUTION FOR
A FEW MORE HOURS INTO THE AFTERNOON. WILL HAVE A VERY BRIEF WINDOW
OF BENIGN CONDITIONS THIS EVENING AND EARLY NIGHT.

LOW PRESSURE MOVING ACROSS THE NORTHERN GULF WILL HAVE A SIGNIFICANT
IMPACT ON OUR COASTAL WATERS. MODELS INDICATING ABOUT A 9 MB
PRESSURE GRADIENT IN A LITTLE OVER 250 NM. THIS WILL SUPPORT
SUSTAINED WINDS CLOSE TO 40 KNOTS...MAINLY SUNDAY AFTERNOON AND
SUNDAY NIGHT. WITH CONFIDENCE HIGH IN GENERAL SOLUTION...SMALL CRAFT
WATCH IS NOW OUT FOR TONIGHT AFTER MIDNIGHT AND GALE WATCH FOR
COASTAL WATERS EXCEPTING LAKES PONTCHARTRAIN...MAUREPAS AND
BORGNE...FROM 12Z SUNDAY THROUGH 12Z MONDAY. ITS POSSIBLE THAT SCY
WILL NEED TO BE OUT EVEN EARLIER. STORM FORCE GUSTS WILL ALSO BE
POSSIBLE WITH THIS SYSTEM. SEAS WILL RESPOND TO WINDS ACCORDINGLY...
WITH WAVE HEIGHTS IN EXCESS OF 10 FEET LIKELY IN OUTER...UNPROTECTED
WATERS.

WHILE CONDITIONS WILL RELAX SOMEWHAT FOR MONDAY...SEVERAL
REINFORCING SHOTS OF COLD AIR WILL AID IN KEEPING WINDS AND SEAS
ELEVATED ENOUGH TO POSE PROBLEMS FOR A GOOD PORTION OF NEXT WEEK.

IN ADDITION TO PRODUCING HAZARDOUS CONDITIONS OVER THE COASTAL
WATERS...THESE STRONG WINDS WILL ALSO LEAD TO ELEVATED TIDE LEVELS
AND ALSO THE POTENTIAL FOR MINOR COASTAL FLOODING.TYPICALLY FLOOD
PRONE LOCATIONS MAY SEE TIDE LEVELS THAT ARE 2-3 FEET ABOVE
NORMAL.COASTAL FLOOD WATCH REMAINS IN EFFECT SUNDAY AND SUNDAY NIGHT.

MEFFER

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  54  30  39  29 /   0  30 100 100
BTR  57  35  48  32 /   0  40 100  70
ASD  57  38  50  35 /   0  20  80 100
MSY  58  41  52  38 /   0  30 100 100
GPT  58  38  49  37 /   0  20  70 100
PQL  58  35  45  38 /   0  20  70 100

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WINTER STORM WATCH FROM NOON SUNDAY TO 6 AM MONDAY FOR THE
     FOLLOWING ZONES: EAST FELICIANA...POINTE COUPEE...ST.
     HELENA...TANGIPAHOA...WASHINGTON...AND WEST FELICIANA.

     COASTAL FLOOD WATCH FROM 6 AM SUNDAY TO 6 AM MONDAY FOR THE
     FOLLOWING ZONES: LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...ORLEANS...ST.
     TAMMANY...AND UPPER ST. BERNARD.

GM...SMALL CRAFT ADVISORY FROM MIDNIGHT SUNDAY TO 6 AM SUNDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE PORT FOURCHON TO
     LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     GALE WATCH FROM 6 AM SUNDAY TO 6 AM MONDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 10 AM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.

MS...WINTER STORM WATCH FROM NOON SUNDAY TO 6 AM MONDAY FOR THE
     FOLLOWING ZONES: AMITE...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

     COASTAL FLOOD WATCH FROM 6 AM SUNDAY TO 6 AM MONDAY FOR THE
     FOLLOWING ZONES: HANCOCK...HARRISON...AND JACKSON.

GM...SMALL CRAFT ADVISORY FROM MIDNIGHT SUNDAY TO 6 AM SUNDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE PORT FOURCHON TO
     LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     GALE WATCH FROM 6 AM SUNDAY TO 6 AM MONDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 10 AM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.

&&

17
Hazardous weather outlook, Jan 8, 5:11 AM CST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
511 AM CST SAT JAN 8 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-091115-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
511 AM CST SAT JAN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY WILL BE IN EFFECT STARTING AT MIDNIGHT
TONIGHT FOR ALL COASTAL WATERS AS WINDS INCREASE TO 20 TO 25
KNOTS.

ISOLATED AREAS OF LIGHT RAIN MIXING WITH LIGHT SLEET WILL BE POSSIBLE
SUNDAY MORNING BUT NO HAZARDOUS IMPACTS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS AND HEAVY RAINFALL...
A SURFACE LOW IS EXPECTED MOVE ACROSS THE LOWER COASTAL SECTIONS
OF SOUTHEAST LOUISIANA SUNDAY. STRONG TO SEVERE THUNDERSTORMS ARE
EXPECTED OVER MAINLY THE COASTAL WATERS. A FEW OF THESE MAY MAKE
IT ONSHORE BUT ARE EXPECTED TO REMAIN SOUTH OF A LINE FROM HOUMA
TO YSCLOSKEY. THE MAIN PROBLEM EXPECTED OVER LAND AREAS WILL BE
LONG DURATION RAINFALL THAT MAY HAVE ACCUMULATIONS OF 2 TO 3
INCHES OVER A 24 HOUR PERIOD SUNDAY INTO SUNDAY NIGHT...MAINLY
ACROSS AREAS SOUTH OF LAKES PONTCHARTRAIN AND MAUREPAS.

COASTAL FLOODING...
STRONG EAST TO SOUTHEAST WINDS NEAR THE COAST SUNDAY AND EARLY
SUNDAY NIGHT WILL CAUSE AS MUCH AS A 2 TO 3 FEET RISE IN WATER
LEVELS OVER THE EAST FACING SHORES...MAINLY FROM BAY ST. LOUIS TO
THE MOUTH OF THE MISSISSIPPI RIVER. THESE RISES WOULD RESULT IN
INUNDATION OF LOW LYING COASTAL AREAS OUTSIDE OF THE HURRICANE
LEVEE PROTECTION SYSTEM. A COASTAL FLOOD WATCH IS IN EFFECT SUNDAY
AND SUNDAY NIGHT FOR THE SOUTHEAST LOUISIANA COAST EAST OF PORT
FOURCHON AREA TO THE MOUTH OF THE PEARL RIVER...AND FOR THE
MISSISSIPPI COAST.

WINTER PRECIPITATION...
A SIGNIFICANT WINTER STORM IS EXPECTED TO IMPACT THE AREA SUNDAY
AFTERNOON INTO EARLY MONDAY MORNING. A STRONG SURFACE LOW WILL
MOVING THROUGH SOUTHEAST LOUISIANA SUNDAY WILL CAUSE VERY COLD
AIR TO SPILL SOUTHWARD ACROSS SOUTHERN MISSISSIPPI AND ADJACENT
PORTIONS OF LOUISIANA PRODUCING WIDESPREAD SLEET WITH
ACCUMULATIONS OF A HALF INCH WITH ISOLATED LOCATIONS RECEIVING UP
TO ONE INCH. TRAVEL IN THESE AREAS IS EXPECTED TO BECOME HAZARDOUS
SUNDAY NIGHT INTO MONDAY MORNING. A WINTER STORM WATCH IS IN
EFFECT FOR AREAS MAINLY ALONG AND NORTH OF A LINE FROM NEW ROADS
IN POINTE COUPEE PARISH TO POPLARVILLE IN PEARL RIVER COUNTY. TO
THE SOUTH OF THIS LINE...ISOLATED AREAS OF SLEET COULD BE MIXED
WITH RAIN SUNDAY NIGHT AND MONDAY MORNING. NO WINTRY MIX IS
EXPECTED SOUTH OF LAKE PONTCHARTRAIN.

MARINE...
A GALE WATCH HAS BEEN ISSUED FOR SUNDAY AND SUNDAY NIGHT FOR MOST
OF THE COASTAL WATERS EXCEPT THE TIDAL LAKES WHERE SMALL CRAFT
ADVISORIES WILL EXIST. WINDS WILL INCREASE TO 25 TO 30 KNOTS WITH
GUSTS TO 35 KNOTS SUNDAY MORNING...TO 35 KNOTS WITH GUSTS AS HIGH
AS 45 TO 50 KNOTS SUNDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. EMERGENCY MANAGERS
AND INTERESTS ARE URGED TO KEEP ABREAST OF THE LATEST FORECASTS
AND POSSIBLE WARNING ISSUANCES THROUGHOUT THIS WEEKEND.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 5:07 AM CSTWinter Storm WatchLIXAmite, Pearl River, Pike, Walthall, Wilkinson23 hr
Jan 8, 3:44 PM CSTWind AdvisoryLIX30 hr

Nearby

River Flood Warnings in Mississippi, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.